Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 25, 2021, 5:20 PM CDT for Lincoln County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 5:20 PM CDT (22:20 UTC)
- Expired
- Aug 25, 2021, 6:00 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.25 in
- Wind
- 40
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
026
WWUS83 KLBF 252220
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
520 PM CDT Wed Aug 25 2021
NEZ037-038-059-252300-
Custer NE-Lincoln NE-Logan NE-
520 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of northeastern Lincoln,
south central Logan and southwestern Custer Counties through 600 PM
CDT...
At 520 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Platte to near Maxwell. Movement was
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Platte, Brady, Maxwell, North Platte Airport, Keith, Cottonwood
Canyon State Wildlife Management Area, Etna and Birdwood.
This includes the following highways...
Highway 92 between mile markers 234 and 241.
Highway 97 between mile markers 1 and 6.
Interstate 80 in Nebraska between mile markers 172 and 197.
Highway 83 between mile markers 78 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4146 10041 4114 9987 4096 10060 4119 10099
TIME...MOT...LOC 2220Z 245DEG 27KT 4118 10085 4104 10061
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:39 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 25, 3:39 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service North Platte NE 339 PM CDT Wed Aug 25 2021 .SHORT TERM...(This evening through Thursday night) Issued at 338 PM CDT Wed Aug 25 2021 20z Vsby satellite this afternoon suggests a weak upper level disturbance is operating across nern Colorado. This disturbance has set off thunderstorms across swrn Nebraska. Satellite and KGLD VWP suggest the storms are forming just above the stratus layer associated with a sfc inversion a few thousand feet deep. Another disturbance is shown on satellite across swrn UT which could affect wrn and ncntl Nebraska late tonight. Timing tools suggest this disturbance will affect wrn Nebraska by 08z tonight. The basic thunderstorm forecast tonight revolves around the development of a low level jet across KS which will lift a warm front into swrn or wcntl Nebraska by morning. The POP forecast follows the trusty SREF which has been performing better than the HRRR. The HRRR was the best model earlier this week but fell behind last night and this afternoon. The very strong shear associated with the 25-35 kt low level jet and a belt of 25-40kt westerlies at h500-300mb, PWAT 1.25-1.5 inches and fairly steep lapse rates could support severe storms. A strong cap at 800mb shown by the NAM and RAP models appears to holding back storm development. Presumably, the cap will limit storm coverage to isolated. Only the NAMnest suggests more than isolated severe storm coverage but this model is a sfc based CAM and the convection tonight will be mostly elevated forming north of a warm front. This storm activity will probably be across SD or nrn Nebraska Thursday morning. The sfc warm front should be near the SD border with a large warm sector open across wrn and ncntl Nebraska. The NAM will then sink a cold front into or toward swrn Nebraska during the afternoon. The front, robust moisture, steep lapse rates and a model predicted UA disturbance moving off the Colorado Rockies are the basis for chance to likely POPs across wrn and ncntl Nebraska beginning late Thursday afternoon and continuing overnight. The best focus for severe weather Thursday might be across nrn Nebraska where winds aloft increase to 40-50 kts at h500-300mb. Weaker winds aloft across srn Nebraska will support more of a locally heavy rain threat. The NAM suggests conditions would be prime in both areas by 22z. Later in the evening and overnight, temperatures aloft may warm due to diabatic heating from heavy rain. The time of storm initiation will probably be dictated by upper level support which is difficult to predict beyond 12hrs, especially if it is associated a subtropical disturbance which tend to amplify crossing the Rockies. .LONG TERM...(Friday through Wednesday) Issued at 338 PM CDT Wed Aug 25 2021 A dry forecast is in place Friday. A plume of deep moisture should be south and east of wrn and ncntl Nebraska. The models continue to draw this moisture back north and west Saturday. A fairly strong upper level disturbance will move through the nrn Plains and reach south into Nebraska. The best rain chance for this system is currently advertised across ncntl Nebraska but moisture- PWAT greater than 1.25 inches, will be available across swrn Nebraska if the dynamics can reach farther south. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1240 PM CDT Wed Aug 25 2021 A line of thunderstorms moving across northern Nebraska is creating MVFR to IFR conditions at KVTN and surrounding areas. VFR conditions should return afterwards. In southwest Nebraska including KLBF and KIML, lowered ceilings are leading to MVFR conditions, but conditions should gradually rise to VFR conditions this afternoon. Isolated thunderstorms are possible this afternoon and overnight, but confidence in placement was not high enough to include thunderstorms in either TAF at those times. Some thunderstorm activity may continue in northern Nebraska including KVTN and KONL tomorrow morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Meltzer
Hazardous weather outlook, Aug 25, 2:59 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 259 PM CDT Wed Aug 25 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-262000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 259 PM CDT Wed Aug 25 2021 /159 PM MDT Wed Aug 25 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated thunderstorms are expected to continue this afternoon and into tonight across areas of western and north central Nebraska. A few storms could be strong to severe, capable of producing large hail, strong winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered thunderstorms are possible Thursday afternoon and evening. There is a slight risk for severe storms, mainly across the northern Sandhills and north central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 25, 1:56 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
156 PM CDT Wed Aug 25 2021
NEZ006-007-009-010-251945-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
156 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of northern Rock,
northeastern Brown, northwestern Holt, eastern Keya Paha and Boyd
Counties through 245 PM CDT...
At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Herrick to 11 miles north
of Newport to 8 miles southeast of Bassett. Movement was east at 35
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bassett, Spencer, Atkinson, Stuart, Butte, Newport, Naper, Gross,
Bristow, Emmet, Dustin, Burton, Anoka, Nets Peak, Hull Lake State
Wildlife Management Area, Mariaville, Pony Lake, Mills, Brocksburg
and Spencer Dam.
This includes the following highways...
Highway 183 between mile markers 169 and 182.
Highway 20 between mile markers 252 and 305.
Highway 281 between mile markers 188 and 223.
Highway 12 between mile markers 60 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4272 9854 4229 9878 4239 9967 4246 9968
4300 9968 4300 9853
TIME...MOT...LOC 1856Z 274DEG 32KT 4302 9929 4277 9931 4247 9947
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NMJLocal storm report, Aug 25, 2:26 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
226 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST 10 SE MILLS 42.84N 99.26W
08/25/2021 M46 MPH KEYA PAHA NE MESONET
PWS NE-NAPER12SW
&&
NMJLocal storm report, Aug 25, 2:28 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND GST 7 WSW BUTTE 42.86N 98.97W
08/25/2021 M42 MPH HOLT NE MESONET
PWS-KNEATKIN7
&&
NMJSpecial weather statement, Aug 25, 2:41 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
241 PM CDT Wed Aug 25 2021
NEZ007-010-252030-
Holt NE-Boyd NE-
241 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of northern Holt and
Boyd Counties through 330 PM CDT...
At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Gross to 7 miles south of
Spencer to 8 miles northwest of O'Neill. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
O'neill, Spencer, O'Neill, Atkinson, Butte, Lynch, Page, Naper,
Gross, Inman, Bristow, Emmet, Dustin, Anoka, Monowi, Scottville,
Redbird State Wildlife Management Area, Hull Lake State Wildlife
Management Area, Opportunity and Spencer Dam.
This includes the following highways...
Highway 20 between mile markers 284 and 316.
Highway 281 between mile markers 179 and 223.
Highway 12 between mile markers 93 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4293 9844 4288 9831 4236 9830 4241 9895
4265 9914 4300 9913 4300 9850
TIME...MOT...LOC 1941Z 272DEG 35KT 4300 9869 4277 9866 4251 9879
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NMJLocal storm report, Aug 25, 3:18 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST 2 WNW ONEILL 42.47N 98.68W
08/25/2021 M36 MPH HOLT NE AWOS
AWOS STATION KONL O'NEILL AIRPORT.
&&Special weather statement, Aug 25, 5:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
520 PM CDT Wed Aug 25 2021
NEZ037-038-059-252300-
Custer NE-Lincoln NE-Logan NE-
520 PM CDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of northeastern Lincoln,
south central Logan and southwestern Custer Counties through 600 PM
CDT...
At 520 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Platte to near Maxwell. Movement was
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Platte, Brady, Maxwell, North Platte Airport, Keith, Cottonwood
Canyon State Wildlife Management Area, Etna and Birdwood.
This includes the following highways...
Highway 92 between mile markers 234 and 241.
Highway 97 between mile markers 1 and 6.
Interstate 80 in Nebraska between mile markers 172 and 197.
Highway 83 between mile markers 78 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4146 10041 4114 9987 4096 10060 4119 10099
TIME...MOT...LOC 2220Z 245DEG 27KT 4118 10085 4104 10061
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:21 PM CDT | Special Weather Statement | LBF | Logan | 39 min |
| Aug 24, 7:51 PM CDT | Special Weather Statement | LBF | Lincoln | 39 min |
| Aug 24, 8:25 PM CDT | Special Weather Statement | LBF | Logan | 35 min |
| Aug 24, 8:43 PM CDT | Special Weather Statement | LBF | Lincoln | 32 min |
| Aug 24, 9:14 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Aug 25, 11:28 AM CDT | Special Weather Statement | LBF | Cherry | 62 min |
| Aug 25, 12:42 PM CDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Aug 25, 1:21 PM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 39 min |
| Aug 25, 1:56 PM CDT | Special Weather Statement | LBF | Boyd, Holt, Rock | 49 min |
| Aug 25, 2:41 PM CDT | Special Weather Statement | LBF | Boyd, Holt | 49 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.